Friday, April 07, 2006


Matthew is experiencing a drug interaction that makes him very agitated. He is still not sleeping very well, though better than earlier this week. We think it is caused by the Albuterol (breathing treatment) and the steroids he's taking for his lungs. He seems very hungry or thirsty, probably from the diuretics. He used to fall asleep within minutes of being put to bed. Now it takes him hours. He cries until his mouth is so dry that we must give him pedialyte to calm him down (while wetting his whistle). Matthew used to behave quite differently and we are struggling with his new behavior.

5 comments:

Denise said...

Poor dearest!! Soon maybe that icky steroid will be all done and you can get your rest, and mommy and daddy can rest as well....I am so grateful you are liking your bottle now!! you will grow up so fast!!

Anonymous said...

It is very sad for us... Matthew is a different baby right now... He is just not happy at all ... he always seems frantic and so upset.... We rarely see him smile or seem comfortable. We start another wean tomorrow, to get him off the steroids... and by Tuesday he should be off completely... maybe then he'll start getting back to his old happy self... He used to be so cute the way he just fell asleep after we put him to bed... and he would sleep overnight... but now.. he just cries and cries.... so sad.

Grandma W said...

Matthew is still healing and it has only been 3-wks since his surgery. A 6-wks healing period is usual for the healing process. Actually, I have heard it takes a full 12 months to heal from any major surgery. Matthew is getting older during this healing process as well. There is no doubt in "my" mind that being in the hospital for two weeks had something to do with the irregular sleep pattern. I know it has always screwed mine up and I am an adult, well, sort of. :)

We all know there is nothing worse for a parent than to hear than their baby crying and not know what the problem could be. Matthew is, indeed, demonstrating great hunger or thirst. I still sort of feel that he is just making up for lost time on the bottle too. He has also a renewed interest in his pacifier. I can't wait until we can get him down on the floor for some crawling exercises. We have to wait until he gets the green light from the doctor that his sternum is fully healed. Those little chest muscles have been cut clean through twice in his life. Everything in "its" own time. It is all about "timing" and the time will come and Matthew will be ready. I'll be there to get down and crawl with him, that's for sure. I just hope there will be someone there to help get me up. (ouch) "Ah, the spirit is willing, but the flesh is weak". My bounce to the ounce seems to have bounced "out the window". Oh well, that is why God created cranes. LOL
I love you "sweet baby"!!!!! grandma w

Grandma Sue said...

I'm hoping that once he is off so much medication, it will make things better for all of you. Not getting enough sleep is hard on him and well as Terri & Michael. We all just want our little boy to be happy and playful and enjoy the good life.

I love you all so much. Mom (Grandma Sue)

Anonymous said...

Hey guys! I'm so sorry to here Matthew's still having a tough time. The combination of Albuterol and steriods can be tough. I've taken steriods in the past and felt VERY on edge, jittery, like my skin was crawling...I can't imagine how bad it can be for a little one! Unfortunately, he needs it so try to hang in there! You're doing a great job...Matthew's so lucky to have you watching over him! Stay strong Terri and Mike!
Melanie Merrill